MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Codes Retraction Problem (1536); Compatibility Problem (2960); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report regarding an echelon microcatheter that had resistance and was possibly damaged before use in the procedure.It was reported that the echelon 10 micro catheter and all accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the instructions for use (ifu).After hydrating the echelon 10, the surgeon attempted to shape the catheter but found that the shaping needle was very difficult to pull out of the catheter.After the needle was pulled out, rehydration was performed.It was found that the water flow through the catheter was not smooth.Additionally, the guidewire could not advance smoothly.The catheter was replaced for the procedure.There was no patient involved.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
- updated b5, d9 - h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received.The cause of the resistance encountered was unclear, as the microcatheter had not yet been inserted into the patient.Upon inspection, the packaging was intact and no visible damage was observed on the echelon microcatheter.
 
Additional Manufacturer Narrative
H3 ¿ analysis: as found condition (condition of returned device): the echelon-10 microcatheter was returned for analysis within a shipping box, and inside of a sealed plastic biohazard pouch.No guide wire or shaping tool were returned.Damage location details: no damage or irregularities were found with the echelon-10 hub; although, dried saline was found occluding the catheter hub.The catheter body and proximal marker band were found to be in good condition.The distal tip was noted to be shaped and found to be possibly damaged during the process.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 total length was measured to be ~155.4cm, and the usable length was measured to be ~147.2cm, which is within specification.The echelon-10 microcatheter hub was flushed and water was unable to exit the distal tip.Next, a 0.0165¿ mandrel was hydrated and advanced into the microcatheter hub, which met resistance from the dried saline within the hub.The dried saline may have occurred within the device during the transportation for analysis, as the device dried up causing the solution to solidify within the catheter hub and possibly the catheter body.No further resistance testing was performed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿catheter resistance during delivery¿ and ¿catheter resistance during retrieval¿ were both unable to be confirmed, as the only resistance met was caused from the dried saline from the prior preparation.The solidified saline may have occurred from drying out during delivery.A few possible causes for catheter resistance are but not limited to incompatible devices, catheter damage or device damage, and/or insufficient guidewire or delivery system hydration; although, no possible cause for resistance was able to be determined.The report notes that ¿the surgeon attempted to shape the catheter but found that the shaping needle was very difficult to pull out of the catheter¿; therefore, it is possible the resistance during the retrieval of the shaping tool was caused from the failed shaping attempt.No shaping tool or guide wire was returned for further assessment.Any contribution the devices had towards the resistance/damage was unable to be analyzed.Compatibility could not be determined, as no lot number or reference number were provided.Based on the device analysis and the reported information, the customer¿s report of ¿catheter occlusion¿ was able to be confirmed, as the catheter hub and proximal segment was found to be occluded with solidified saline.During testing, the solidified saline was slowly able to be dissolved with constant flushing.A possible cause of ¿catheter occlusion¿ is but not limited to catheter damage; however, the root cause could not be determined.It was reported that the echelon 10 micro catheter and all accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24096024
Report Number2029214-2026-00096
Device Sequence Number10341269
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public(01)00847536005969(17)270317(10)D025959
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberD025959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/27/2026
02/27/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/19/2026
03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient Weight80 KG